[ Follow Ups ] [ Post Followup ] [ The Neurology Forum ] [ FAQ ]
Posted by CCF Neuro MD on June 02, 1997 at 15:48:41:
In Reply to: Drug Interaction posted by Warren on May 28, 1997 at 13:50:43:
: I had been on Zoloft for some time when I required much dental
work. After getting several shots of novacaine, I began tremors.
After a second visit and more novacaine, I had a borderline seizure,
although conscious, my whole body jerked in a rythm for some time.
I called a hotline for drug interaction and was told there shouldnt
be a reaction from novacaine and zoloft.
My doctor is taking me off zoloft now and I am very dizzy. He is
suggesting paxil in two weeks....any suggestions as to what hit me
with this novacaine?
And, when zoloft was increased, I began sleeping day and night. Can
one be allergic to these meds?
Thank you for this service on the net.
What you describe sounds like tremors, which may have been a side effect of novocaine. It has be known to cause central nervous system excitatory responses such as tremors occasionally. This is a short term effect that disappears when the medication wears off. The second episode does not sound like a seizure due to the fact that it did not cause a loss of consciousness despite causing tremors in all 4 limbs. Side effects of Zoloft can include somnolence and dizziness and may be the cause of your current complaints. It seems reasonable to discontinue the Zoloft and to try another antidepressant to see if the side effects disappear. If they do not disappear despite discontinuing the Zoloft, then it was not the cause of your fatigue and dizziness. Although you experienced side effects from these medications, it does not mean that you are allergic to them. However, you should make your physicians aware that you had an adverse reaction to these medications. You may be someone who is extremely sensitive to medications. I hope this has answered your questions and that the information has been useful to you.
This information is provided for general medical education purposes only. Please consult your physician for diagnostic and treatment options of your specific medical condition.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.